Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 440, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Dec 15, 2014, 4:09 PM CST for Jefferson Davis County, Lawrence County, Simpson County, Mississippi. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 15, 2014, 4:09 PM CST (22:09 UTC)
- Expired
- Dec 15, 2014, 5:00 PM CST
- In force
- 51 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Jefferson Davis County, MS, Lawrence County, MS, Simpson County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 67 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.2 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1196 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 258 m²/s²
- 0-3 km storm-relative helicity
- 333 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 15, 4:00 PM CST, 9 minutes earlier.
Area forecast discussion, Dec 15, 4:00 PM CST, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 400 PM CST MON DEC 15 2014 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...MID AFTERNOON SATELLITE IMAGERY SHOWED THE NEARLY STACKED LOW MOVING OVER SOUTHERN IOWA. THE TRAILING COLD FRONT WAS NOTED JUST WEST OF OUR SOUTHEAST ARKANSAS COUNTIES. THE SKIES WERE ALREADY CLEAR WEST OF A LINE FROM GREENVILLE TO BASTROP. THIS CLEARING LINE WILL CONTINUE EAST ACROSS THE CWA THIS EVENING. EAST OF THE CLEARING LINE SCATTERED SHOWERS WILL BE POSSIBLE ALONG WITH A FEW THUNDERSTORMS SOUTH OF INTERSTATE 20. CONFIDENCE REMAINS LOW BUT OVER THE NEXT COUPLE OF HOURS ALONG THE HIGHWAY 84 CORRIDOR A STORM OR TWO MAY BECOME STRONG WITH WIND GUSTS OF 40 TO 50 MPH. OTHERWISE...RAIN CHANCES WILL END FROM THE WEST THIS EVENING AND BE LIMITED TO THE SOUTHEAST MOST ZONES AFTER MIDNIGHT UNTIL THE FRONT PUSHES THROUGH. COOLER AND DRIER CONDITIONS ARE EXPECTED TUESDAY AS THE UPPER LEVEL TROUGH AXIS SHIFTS EAST AND SURFACE HIGH PRESSURE BUILDS INTO THE REGION FROM THE NORTHWEST. DESPITE THE TEMPERATURES BEING COOLER AFTERNOON HIGHS WILL TOP OUT NEAR NORMAL FROM THE MID 50S NORTH TO THE LOWER 60S SOUTHEAST. THE SURFACE HIGH WILL REMAIN CENTERED NORTH OF OUR CWA AS OUR LOW ALOFT BECOMES NEAR ZONAL TUESDAY NIGHT. STRONG RADIATIONAL COOLING WILL RESULT SENDING WEDNESDAY MORNING LOWS BELOW NORMAL AND NEAR FREEZING AT MANY LOCATIONS. OUR FLOW ALOFT WILL BACK TO THE WEST SOUTHWEST THROUGH THE DAY WEDNESDAY AHEAD OF A TROUGH DEVELOPING OVER THE SOUTHWEST CONUS BUT THE SURFACE HIGH WILL REMAIN CENTERED NORTH OF OUR REGION MAINTAINING A COOL DRY LOW LEVEL FLOW. WEDNESDAY AFTERNOON HIGHS WILL BE A COUPLE DEGREES COOLER THAN TUESDAY HIGHS. OUR FLOW ALOFT WILL BECOME MORE SOUTHWESTERLY WEDNESDAY NIGHT. A SUBTLE SHORTWAVE WILL MOVE ACROSS THE SOUTHERN PLAINS AND TAP INTO SOME AVAILABLE MOISTURE TO GENERATE SOME LIGHT RAIN WEDNESDAY NIGHT. MODELS CONTINUE TO SHOW THIS LIGHT RAIN SHIFTING EAST INTO OUR AREA AFTER MIDNIGHT AND CONTINUING OVER OUR CWA THURSDAY. THE GREATEST CHANCE FOR RAIN WILL BE OVER OUR DELTA REGION WEDNESDAY NIGHT. /22/ .LONG TERM...THURSDAY THROUGH MONDAY...A SYSTEM OVER THE ROCKIES THURSDAY WILL PUSH INTO THE PLAINS ON FRIDAY. THERE CONTINUES TO BE A WIDE SPREAD OF MODEL SOLUTIONS FOR THIS SYSTEM WITH TODAY'S RUN SHOWING AN OPEN TROUGH VERSUS A CLOSED LOW AND A SURFACE LOW ALONG THE GULF COAST VERSUS ONE FARTHER INLAND. THE CONSENSUS FOR THIS AFTERNOON'S RUN SUGGEST AN OPEN TROUGH WILL SWING EAST ACROSS THE REGION FRIDAY AND FRIDAY NIGHT. A FARTHER SOUTH ORIENTATION AND WEAKER SURFACE LOW IS EXPECTED TO TRACK EAST DURING THE SAME TIMEFRAME. THIS SYSTEM WILL BRING OUR NEXT BEST CHANCE FOR WIDESPREAD RAINFALL WHICH APPEARS TO BE ACROSS THE SOUTHERN HALF OF OUR CWA CURRENTLY. SATURDAY AND SUNDAY LOOK DRY AS SURFACE HIGH PRESSURE BUILDS IN FROM THE NORTHWEST AND MID LEVEL RIDGING DEVELOPS AHEAD OF ANOTHER SHORTWAVE TROUGH OVER THE FOUR CORNERS REGION SUNDAY. /22/ && .AVIATION...A MIX OF MVFR/VFR CONDITIONS ARE OCCURRING ACROSS THE ARKLAMISS THIS AFTERNOON AS SCATTERED SHOWERS AND THUNDERSTORMS MOVE ACROSS THE AREA. A COLD FRONT IS CURRENTLY MOVING INTO THE DELTA AND WILL CONTINUE TO MOVE ACROSS THE AREA THROUGH THE EVENING HOURS. THERE WILL BE CONTINUED CHANCES FOR SCATTERED SHOWERS AND THUNDERSTORMS FOR MOST TAF SITES ALONG AND OUT AHEAD OF THE FRONT. THE SHOWERS WILL END FROM NORTHWEST TO SOUTHEAST THIS EVENING AS THE BOUNDARY DROPS SOUTHEAST. SOUTHERLY WINDS WILL SWING AROUND TO THE WEST BEHIND THE FRONT LATER THIS EVENING INTO THE OVERNIGHT HOURS./15/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 43 59 35 55 / 45 3 2 5 MERIDIAN 47 61 34 56 / 49 3 2 4 VICKSBURG 41 59 33 55 / 17 2 2 6 HATTIESBURG 52 65 35 59 / 47 3 2 3 NATCHEZ 44 59 34 56 / 27 2 2 5 GREENVILLE 40 55 33 50 / 14 2 2 7 GREENWOOD 42 55 33 52 / 32 2 2 6 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 22/15
Hazardous weather outlook, Dec 15, 4:03 AM CST, 12 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 403 AM CST MON DEC 15 2014 ARZ074-075-LAZ007>009-MSZ018-019-025>046-049>052-056>058-065-066- 073-074-161015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- RANKIN-SCOTT-NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE-COVINGTON- JONES-LAMAR-FORREST- 403 AM CST MON DEC 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. LAZ015-023-161015- RICHLAND-FRANKLIN LA- 403 AM CST MON DEC 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA. .DAY ONE...TODAY AND TONIGHT TORNADOES THREAT...LIMITED TIMING...TODAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TODAY THERE WILL BE A LIMITED POTENTIAL FOR SEVERE WEATHER THIS AFTERNOON AS A COLD FRONT MOVES THROUGH THE REGION. THE PRIMARY SEVERE WEATHER HAZARD WILL BE WINDS GUSTS AROUND 60 MPH. A FEW TORNADOES WILL ALSO BE POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY. LAZ016-024>026-MSZ047-048-053>055-059>064-072-161015- MADISON LA-CATAHOULA-TENSAS-CONCORDIA-WARREN-HINDS-CLAIBORNE- COPIAH-SIMPSON-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-MARION- 403 AM CST MON DEC 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI... SOUTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT TORNADOES THREAT...LIMITED TIMING...THIS AFTERNOON THROUGH EARLY EVENING SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THIS AFTERNOON THROUGH EARLY EVENING THERE WILL BE A LIMITED POTENTIAL FOR SEVERE WEATHER THIS AFTERNOON INTO EARLY THIS EVENING AS A COLD FRONT MOVES THROUGH THE REGION. THE PRIMARY SEVERE WEATHER HAZARD WILL BE WINDS GUSTS AROUND 60 MPH. A FEW TORNADOES WILL ALSO BE POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY THROUGH TONIGHT. 26 && ...HAZARD LEGEND... *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. HIGH...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Dec 15, 3:09 PM CST, 1 hour before
MSZ054-062-152140- LINCOLN MS-COPIAH MS- 309 PM CST MON DEC 15 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 309 PM CST MON DEC 15 2014 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTH OF LOYD STAR AT 309 PM CST...MOVING EAST AT 35 MPH. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SOUTH CENTRAL COPIAH AND NORTH CENTRAL LINCOLN COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3185 9029 3169 9027 3161 9058 3173 9065 TIME...MOT...LOC 2109Z 251DEG 30KT 3167 9056 CME
Special weather statement, Dec 15, 3:52 PM CST, 17 minutes before
MSZ054-055-063-152225- SIMPSON MS-LAWRENCE MS-COPIAH MS- 352 PM CST MON DEC 15 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 352 PM CST MON DEC 15 2014 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 3 MILES WEST OF OMA AT 353 PM CST...MOVING EAST AT 30 MPH. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SOUTHEASTERN COPIAH...NORTHERN LAWRENCE AND SOUTH CENTRAL SIMPSON COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3166 9023 3177 9024 3188 8995 3170 8998 TIME...MOT...LOC 2153Z 253DEG 28KT 3173 9018 CME
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 15, 3:09 PM CST | Special Weather Statement | JAN | Copiah | 31 min |
| Dec 15, 3:52 PM CST | Special Weather Statement | JAN | Simpson | 33 min |
| Dec 15, 4:41 PM CST | Tornado Warning | JAN | Covington, Simpson, Smith | 64 min |
| Dec 15, 5:30 PM CST | Severe Thunderstorm Warning | JAN | Jasper | 37 min |
| Dec 15, 5:31 PM CST | Special Weather Statement | JAN | Warren | 29 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.